Thunderstorm Wind, Crawford
- When
- June 19, 5:00 PM EST
- Where
- Crawford County, Conneaut Lake
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.600, -80.300
Several trees were reported down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jun 19, 2:05 PM EST, 2 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 305 PM EDT MON JUN 19 2006 .SHORT TERM (TONIGHT THRU WEDNESDAY NIGHT)... THREE AREAS OF SHOWERS/STORMS...FIRST OVR CENTRAL INDIANA DIVING SOUTHEAST. SECOND FROM SE LWR MI EXPANDING ACROSS SW ONTARIO ALONG SFC TROUGH. THIRD JUST AHEAD OF CDFNT NR KLAN. NICE SHORTWAVE ALOFT ALONG IL/WI BORDER. WILL LIKELY SEE STORMS ACROSS LWR MI/ONTARIO EVENTUALLY MERGE TOGETHER AHEAD OF WAVE AND CDFNT. MUST BE SOME CAPPING SUBSIDENCE OCCURRING BETWEEN EXITING SHORTWAVE FROM THIS MORNING AND APPROACHING SHORT WAVE AS CUMULUS ACROSS NE OH/NW PA RATHER MODERATE AT THE MOMENT. INSTABILITY IMPRESSIVE ACROSS NW OH WITH LI ABOUT -8 AND DEWPOINTS POOLING AHEAD OF TROUGH. THINK LINE OF STORMS WILL EXPAND SOUTH OF LAKE ERIE AND MOVE SE LATE THIS AFTERNOON/EVENING TOWARD FDY MARION AND MFD. UNSURE HOW MUCH THE STORMS WILL HOLD TOGETHER AS THEY CROSS THE MARINE LAYER OVER LAKE ERIE AND STP SAYS ADDITIONAL BOX MAY BE NEEDED EAST OF 510. WILL USE LEFTOVER WEATHER AND EARLY TONIGHT PHRASING IN FCST FOR ALL ZONES AND WILL LIKELY CALL IT SCATTERED/CHANCE UNLESS LINE OF STORMS IS SOLIDIFYING BFR GOING TO PRESS. AIRMASS BEHIND CDFNT IS COOLER AND DRIER AND WILL BE ESPECIALLY NOTICEABLE NEAR LAKE ERIE. WITH FLATTER RIDGE AND SHORT WAVES TRAVELING ACROSS THE NOTHERN STATES IT WILL TIME FOR STORM COMPLEX SEASON TO RESUME. FIRST COMPLEX WILL COME QUICKLY OVER UPPER MIDWEST TOMORROW AND NW OHO WILL LIKELY SEE SOME HIGH CLOUDS FROM THE SYSTEM BY LATE AFTERNOON. STORMS WILL LIKELY SHIFT FARTHER EAST BY WEDNESDAY AND WILL INCLUDE CHANCE POPS AS EARLY AS TUE NGT NW OHIO AND MOST OF FCST AREA WEDNESDAY ALTHOUGH STORMS MAY MISS EXTREME NE OH/NW PA. TEMP GUIDANCE SIMILAR THRU TUE NGT ALTHOUGH WILL GO WITH HIGHER END GUIDANCE WESTERN PART OF FCST AREA TUE NGT AS CLOUDS WILL INCREASE. GFS TEMP GUIDANCE MAY BE A CATEGORY TOO WARM WEDNESDAY IF WE HAVE CLOUDS BUT HEAT AND HUMIDITY WILL BEGIN WORKING BACK NE. && .LONG TERM (THU THRU MON)... STILL THE SAME ISSUES FACING THE EXTENDED FCST. A RELATIVELY FAST AND MORE ZONAL FLOW WITH EMBEDDED SHORT WAVES EVOLVING INTO MORE OF A TROUGH ALOFT OVER THE WEEKEND. SHOULD BE PLENTY OF HEAT AND HUMIDITY DURING THE MID AND LATE WEEK FOR A THREAT OF SHOWERS/STORMS ALTHOUGH DIFFICULT AT THIS POINT TO PIN DOWN A SPECIFIC FAVORED TIME/DAY OR AREA. COULD EVEN BE ACTIVITY AT NIGHT WITH FLAT RIDGE JUST TO THE SOUTH AND STRONG BAROCLINC ZONE NEARBY. SHOWERS/STORMS WILL BE NEAR THE AREA ESPECIALLY ON THURSDAY AND FRIDAY. WILL CONTINUE WITH CHANCE POPS PRETTY MUCH EVEYWHERE INTO THE WEEKEND. STILL FEEL THAT WE HAVE A SHOT AT SOME POTENTIALLY DRY WEATHER BY THE WEEKEND HOPING THAT THE BOUNDARY GETS SURPRESSSED SOUTH ALTHOUGH SOME MODELS STILL KEEP CONVECTION ACROSS LOWER GREAT LAKES, THIS IS CERTAINLY POSSIBLE AS AIRMASS WILL BE SHALLOW ENOUGH TO BE OVERUN BY ELEVATED CONVECTION. LATEST GFS AND ECMWF DEVELOP A FULL BLOW SURFACE WAVE TO OUR EAST ON SUNDAY AND FEEL THIS MAY BE A BIT OVERDONE. WILL INCLUDE A SLIGHT CHANCE FOR OUR SOUTHERN AND EASTERN COUNTIES OVER THE WEEKEND AND SEE IF A TREND DEVELOPS DURING THE WEEK SO THAT WE CAN ADJUST FCST FARTHER NORTH OR SOUTH. TEMPS WARM THRU THURSDAY...NEAR GFS/NCEP EXTENDED TEMP GUIDANCE. COOLER ON FRIDAY ALTHOUGH NOT AS COOL AS GUIDANCE. WITH NORTHERLY FLOW OVER THE WEEKEND INTO EARLY NEXT WEEK WILL FCST TEMPS BELOW NORMAL...IN THE 70S. && .AVIATION(18Z-18Z)... UPPER TROUGH WILL ACTIVATE UNSTABLE AIRMASS OVER OH/IN/MI THIS AFTERNOON. THE ENTIRE AREA HAS A RISK OF SEVERE THUNDERSTORMS...LARGE HAIL/DAMAGING WINDS THE MAIN THREATS. ORGANIZED SHRA/TS WILL DEVELOP FIRST ACROSS WESTERN OH TAF SITES. ELSEWHERE A FEW TCU MAY DEVELOP INTO CB...ESPECIALLY WHERE ENHANCED CU NOW PRESENT ACROSS FAR EAST. MODELS INDICATING BULK OF ENERGY WILL DIP SOUTH POSSIBLY LEAVING NE OH/NW PA OUT OF MUCH OF THE ACTION. TAFS TRY TO DEPICT THIS AS BEST AS POSSIBLE. HIGH PRESSURE QUICKLY WORKS IN FOR TUE. SO QUICKLY THAT WE MAY HAVE SOME LIGHT FG/BR FOR WESTERN SITES...AND MAY DEVELOP SOME MVFR CIGS ALONG THE EAST LAKESHORE AND INLAND WHERE GRADIENT STAYS UP AND SOME MID LEVEL MOISTURE IS STILL PRESENT. FAIR WEATHER DAY TUE. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...SVR WATCH BOX 510. .PA...NONE. && SHORT TERM...KOSARIK LONG TERM...KOSARIK AVIATION...OUDEMAN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 509 AM EDT MON JUN 19 2006 LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-201200- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT- CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 509 AM EDT MON JUN 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE... NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE THROUGH OHIO THIS AFTERNOON AND INTO PENNSYLVANIA BY THIS EVENING. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THIS FRONT WITH THE PRIMARY THREATS BEING DAMAGING WIND AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON IF STORMS BECOME SEVERE.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
432 PM EDT MON JUN 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 PM HAIL WESTLAKE 41.45N 81.93W
06/19/2006 E0.75 INCH CUYAHOGA OH EMERGENCY MNGR
&&
KIELTYKAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
501 PM EDT MON JUN 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG PAINESVILLE 41.73N 81.25W
06/19/2006 LAKE OH AMATEUR RADIO
SCATTERED TREES DOWN EAST OF MENTOR.
0445 PM TSTM WND DMG CHARDON 41.58N 81.21W
06/19/2006 GEAUGA OH AMATEUR RADIO
ONE TREE DOWN.
0445 PM TSTM WND DMG CHESTERLAND 41.52N 81.34W
06/19/2006 GEAUGA OH AMATEUR RADIO
ONE TREE DOWN CEDAR AND 91.
&&
KIELTYKAThe Pittsburgh radar (KPBZ), 119 km away, was scanning. The volume nearest the first event began at 21:59 UTC.
1 thunderstorm wind. Local standard time, as filed.
Several trees were reported down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517831.